Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Swelling, tightness in injection site. Was self injecting in the thigh. Advise

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
i gave my self a deca shot in the thigh for the first time. Normally the glute. Not knowing i hit the center -right in the middle. Little soreness. next day muscle very swollen. Tightness , next day, moved down my knee , 3rd day swelling in my ankle but all on this side.. 22 gauge-- maybe to big or bad place.??? Been taking shots for long time. Switched from Cypionate to deca 4 weeks ago. No pain and it improves every day. I was told that was not a good choice , the center of the thigh. 5 days now but almost back to normal. I been thinking 2 big of needle and to tight of muscle area. Please help...
Posted Tue, 30 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The front of thigh is a muscular area and can be used for intramuscular injections. It seems that there has been an XXXXXXX bleeding at the site of injection which has caused a hematoma formation.
It is best to check by withdrawing the needle a little that you have not hit any blood vessel during the injection administration.
Also, put a deep pressure with thumb over the site of injection after the needle is withdrawn to avoid any local bleeding. Right now you can take rest and the swelling is likely to subside on its own n a week.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor